Alert archive / Alabama / Flash Flood Warnings in 2007

Flash Flood Warning 16, NWS Huntsville, AL

August 25, 2007Limestone County, Alabama

NWS Huntsville, AL issued this flash flood warning at Aug 25, 2007, 11:46 PM CDT for Limestone County, Alabama. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2007, 11:46 PM CDT (04:46 UTC)
Expired
Aug 26, 2007, 1:45 AM CDT
In force
119 min
Issued by
NWS Huntsville, AL
Area
Whole counties

County Limestone County, AL

The radar

The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2738 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHUN 260447
FFWHUN
ALC083-260645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1146 PM CDT SAT AUG 25 2007

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 145 AM CDT

* AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  FLASH FLOODING FROM NEARLY STATIONARY THUNDERSTORMS NEAR GOOD      
  SPRINGS...MT. ROZELL...SALEM...AND LEGGTOWN. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOOD
  SPRINGS...LESTER...MT ROZELL...CAIRO...LEGGTOWN...CARTWRIGHT AND
  ELKMONT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3500 8694 3480 8695 3482 8721 3500 8721
      3501 8720
TIME...MOT...LOC 0446Z 285DEG 5KT 3496 8724

$$

BCC
1 follow-up statement
000 
WGUS74 KHUN 260627
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
126 AM CDT SUN AUG 26 2007

ALC083-260636-
LIMESTONE AL-
126 AM CDT SUN AUG 26 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
LIMESTONE COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE FLOOD 
THREAT WAS DIMINISHING. THERE IS STILL SOME SPOTTY RAINFALL IN THE 
NORTHWEST PORTION OF THE COUNTY...BUT IT WILL NOT BE ENOUGH TO CAUSE 
ADDITIONAL FLOOD THREATS. THUS...THE FLASH FLOOD WARNING HAS BEEN 
CANCELED.

MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS ARE POSSIBLE...DUE
TO RECENT RAINFALL RUNOFF OF THIS STORM. STANDING WATER ON AREA
HIGHWAYS MAY CAUSE HYDROPLANING...WITH A LOSS OF VEHICLE CONTROL
POSSIBLE.

LAT...LON 3500 8694 3480 8695 3482 8721 3500 8721
      3501 8720
TIME...MOT...LOC 0626Z 285DEG 5KT 3492 8708

$$

JE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 8:15 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Aug 25, 8:15 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
815 PM CDT SAT AUG 25 2007

.DISCUSSION...
ISLTD-SCTD CONVECTION CONTINUES TO FIRE ACROSS AND NW OF THE HUN
CWFA THIS EVENING...THOUGH OVERALL INTENSITY HAS WEAKENED SOMEWHAT
OVER THE PAST 30-45 MINS. SO FAR THE STORMS HAVE NOT MERGED AND
INTENSIFIED AS THEY DID LAST NIGHT...BUT THERE IS TIME FOR THAT TO
CHANGE. MAIN FEATURE OF NOTE IN THE MESOSCALE IS A SFC BOUNDARY
ALONG A KGWO-KBNA LINE...WHICH IS FOCUSING SOME INTENSE ACTIVITY
AHEAD OF IT IN NRN MS. THIS BOUNDARY ALSO COINCIDES WITH A WEAK
UPPER TROUGH AXIS SWINGING THROUGH THE REGION.

CURRENT FCST APPEARS TO BE HOLDING UP WELL DESPITE THE STRONG-SVR
ACTIVITY...AS COVERAGE HAS REMAINED RATHER ISOLATED. MAIN ISSUE TO
WATCH FOR THIS EVENING WILL BE WHAT WE SAW LAST NIGHT...WHERE
MULTIPLE BOUNDARY INTERACTIONS...LOW LVL JET...CELL MERGERS...AND
GENERALLY GREATER INSTABILITY INCREASED THE COVERAGE AND INTENSITY
OF SEVERAL CLUSTERS OF THUNDERSTORMS. THE 12KM NAM HAD SUCCESS IN
PREDICTING THE OVERNIGHT CONVECTION YESTERDAY...BUT TODAYS 18Z RUN
SHOWS NO LLVL JET OR SIMILAR ACTIVITY TONIGHT. CONSIDERING RADAR
TRENDS...TEND TO BELIEVE THAT WE WILL STABILIZE AND SEE MUCH QUIETER
CONDITIONS LATER TONIGHT...AND THUS WILL MAINTAIN JUST THE 20 POPS
THRU THE OVERNIGHT HOURS. ONLY UPDATES WILL BE TO ADJUST HOURLY
TRENDS IN TEMPS/DEWPOINTS/WINDS...AND THESE ADJUSTMENTS WILL BE
MINOR. UPDATED PRODUCTS TO BE ISSUED SHORTLY.
&&

.PREV DISCUSSION... /ISSUED 148 PM CDT SAT AUG 25 2007/
STILL EXPECT BEST CHANCE OF ANY SHRA/TSRA TO BE ALONG AND AHEAD OF
LOW LEVEL FRONTAL CONVERGENCE AXIS AS WEAK FURFACE FRONT MOVES
THROUGH THE FA FROM NORTHWEST TO SOUTHEAST THROUGH SUNDAY. WILL
CONTINUE WITH CURRENT FORECAST WORDING WITH AT 30 PERCENT POPS FOR
SUNDAY...AND 20 POPS IN NORTHWEST AND WESTERN COUNTIES. UPPER 500 MB
RIDGE SHOULD ALSO BEGIN TO SLOWLY BUILD BACK INTO THE TENNESSEE
VALLEY REGION BY MONDAY AS FRONT WASHES OUT JUST TO THE SOUTH OF THE
FA.

LONG TERM (TUESDAY THROUGH SATURDAY)...
UPPER 500 MB RIDGE WILL INITIALLY SLIGHTLY STRENGTHEN ACROSS THE
FA BETWEEN TUESDAY AND WEDNESDAY...WITH DECENT CAPPING AND WILL
CONTINUE WITH NOT MORE THAN 10 PERCENT PRECIP CHANCES THROUGH MID
WEEK.

12Z GFS MODEL STILL CONSISTENTLY IS PUSHING COLD FRONT SOUTHEAST
TOWARD THE FA BY THURSDAY OUT OF THE OHIO VALLEY REGION. GFS MODEL
AGAIN IS DEVELOPING A WEEK 500 MB LOW IN SOUTHERN MIDDLE TENNESSEE
BY 12Z THURSDAY...WITH A DECENT AMOUNT OF LOW LEVEL MOISTURE
CONVERGENCE AND PRECIPITATION NOTED ALONG THE FRONTAL BOUNDARY AS IT
APPPROACHES THE FA. FOR NOW...WILL JUST CONTINUE WITH SLIGHT CHANCE
POPS...BUT MAY NEED TO LATER INCREASE INTO CHANCE CATEGORY AS MORE
CONSISTENCY IN THE MODELS ARE NOTED. GFS MODEL CONTINUES TO SLOWLY
SHIFT 500 MILLIBAR AND SURFACE LOW SOUTH AND SOUTHEASTWARD WITH TIME
INTO SATURDAY...AND WILL CONTINUE WITH AT LEAST SLIGHT CHANCE POPS
DUE TO PROXIMITY OF FRONTAL BOUNDARY/UPPER THROUGH SURFACE LOW.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

UPDATE...BCC
PREV DISCUSSION...TROUTMAN
Hazardous weather outlook, Aug 25, 9:25 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
925 PM CDT SAT AUG 25 2007

ALZ001>010-016-TNZ076-096-097-261030-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
925 PM CDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

ADDITIONAL ISOLATED SHOWERS OR THUNDERSTORMS MAY DEVELOP OVERNIGHT
AS A WEAK TROUGH OF LOW PRESSURE MOVES ACROSS THE AREA. THESE STORMS
ARE LIKELY TO REMAIN BELOW SEVERE LIMITS DUE TO THE LACK OF DAYTIME
HEATING...BUT WIND GUSTS TO 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL REMAIN A POSSIBILITY.
THE RAINFALL MAY PRODUCE LOCALIZED FLOODING IF IT OCCURS IN AREAS
THAT ALREADY RECEIVED HEAVY RAINFALL OVER THE PAST SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ON SUNDAY.
HEAVY RAIN AND GUSTY WINDS TO 45 MPH WILL BE THE MAIN THREATS.

THE HEAT WILL BRIEFLY RETURN AROUND THE MIDDLE OF THE WEEK...AND
HEAT INDEX VALUES AROUND 105 DEGREES ARE POSSIBLE ON TUESDAY
AFTERNOON.

A SMALL CHANCE FOR THUNDERSTORMS RETURNS TO THE FORECAST THURSDAY
AND FRIDAY AS HIGH PRESSURE AGAIN MOVES AWAY FROM THE AREA AND
MOISTURE INCREASES OVER THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

BCC

In the hours before

Special weather statement, Aug 25, 7:18 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
718 PM CDT SAT AUG 25 2007

ALZ008-260100-
MARSHALL-
718 PM CDT SAT AUG 25 2007

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN MARSHALL COUNTY UNTIL 800
PM CDT...

AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF CROSSVILLE...OR 7 MILES NORTHEAST
OF BOAZ. THIS STORM WAS NEARLY STATIONARY.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BOAZ.
  MCVILLE.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KULA
Special weather statement, Aug 25, 7:23 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
723 PM CDT SAT AUG 25 2007

ALZ007-260115-
MORGAN-
723 PM CDT SAT AUG 25 2007

...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 815 PM CDT...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM DEVELOPING OVER DECATUR...MOVING SOUTH AT 10 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TRINITY.
  DECATUR.
  FLINT CITY.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KULA
Local storm report, Aug 25, 9:17 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
917 PM CDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND DMG     2 N RIPLEY              34.79N 87.13W
08/25/2007                   LIMESTONE          AL   NEWSPAPER

            ROOF DAMAGE TO BUSINESSES ON SHAW ROAD OFF U.S. 72 WEST
            OF ATHENS. TIME ESTIMATED.

&&

BCC
Local storm report, Aug 25, 9:55 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
955 PM CDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     1 W MENTONE             34.58N 85.61W
08/25/2007                   DEKALB             AL   FIRE DEPT/RESCUE

            TREES WERE BLOWN DOWN ALONG DESOTO PARKWAY.

&&

KULA
Special weather statement, Aug 25, 10:44 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1044 PM CDT SAT AUG 25 2007

ALZ005-006-TNZ096-260415-
LIMESTONE-LINCOLN-MADISON-
1044 PM CDT SAT AUG 25 2007

...SIGNIFICANT WEATHER ALERT FOR NORTHERN LIMESTONE...SOUTHWESTERN
LINCOLN AND NORTHWESTERN MADISON COUNTIES UNTIL 1115 PM CDT...

AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM CENTERED NEAR ARDMORE...OR 14 MILES NORTH OF
ATHENS...MOVING SOUTHEAST AT 20 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HOLLAND GIN.
  CASH POINT.
  BETHEL.
  ELKWOOD.
  TONEY.
  GLADSTONE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

KULA
Special weather statement, Aug 25, 11:30 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1130 PM CDT SAT AUG 25 2007

ALZ005-260515-
LIMESTONE-
1130 PM CDT SAT AUG 25 2007

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN LIMESTONE COUNTY UNTIL
1215 AM CDT...

AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK A CLUSTER OF STRONG THUNDERSTORMS ACROSS NORTHERN LIMESTONE
COUNTY. THESE STORMS REMAIN NEARLY STATIONARY...AND CONTINUE TO
PRODUCE VERY HEAVY RAINFALL. DOPPLER RADAR ESTIMATES THAT UP TO 3
INCHES OF RAIN HAVE FALLEN IN PORTIONS OF NORTHWESTERN LIMESTONE
COUNTY.

* LOCATIONS AFFECTED INCLUDE...
  MT ROZELL.
  LEGGTOWN.
  CARTWRIGHT.
  ELKMONT.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IF THE
THUNDERSTORMS REMAIN STATIONARY OVER THE NEXT HOUR. PERSONS ACROSS
NORTHERN LIMESTONE COUNTY SHOULD BE ALERT TO LOCALIZED FLOODING
PROBLEMS...AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD A FLASH
FLOOD WARNING BE ISSUED.

BCC

Nearby

Flash Flood Warnings in Alabama, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.